January 24, 2012 at 6:38 pm #90443
AnonymousInactiveJanuary 24, 2012 at 6:38 pmPost count: 14413
I started to take the Strattera, in slowly increasing doses, as suggested by the manufacturer. Didn’t feel much for the first week. Midway through the second week I thought I was a little sharper, and sleeping a little better. I also realized, however, that… well, not to be indelicate, but my plumbing was steadily slowing down. All of it. I checked the website and noticed that “urinary retention” was a possible side effect, as was constipation and genital pain .. no mention of increases in anxiety and depression episodes and nothing reported about anxiety attacks.
Health Canada’s Drug Reporting site has no usefull information about what to do with side effects. This is a problem as there are many areas in Canada, like where I live in BC, that simply do not have resources for ADHD patients … just family doctors..
I felt toxic. None of the substances that were supposed to be leaving my body were doing so. My bladder was killing me, and I started to wonder how long it would be before my kidneys failed. Ditto my intestinal tract. As anxiety attacks increased and my abiltiy to
cope decreased, I contacted my doctor .. we had not seen any improvement in 5 months and Strattera costs upwards of $200./ month.
I just started to taper off, at the same rate that I’d built up my dosage. Some ugly days passed, hot and cold flashes, anxiety attacks, headaches and muscle aches, .nasty sleeping episodes, actually worse than before I started taking Strattera.
I make no claims for this being a universal reaction. It’s just not a drug I tolerate well. I’m sure others find it a blessing. I found it a horrible, ineffective course of treatment. For me. Next step, yoga or tia chi or something.
And less internet, seems not to agree with me.REPORT ABUSEJanuary 24, 2012 at 7:12 pm #111829
AnonymousInactiveJanuary 24, 2012 at 7:12 pmPost count: 14413
i didnt know these drugs could cause withdrawal symptoms.
Anxiety attacks are harsh, my partner and I have had them ..REPORT ABUSE